What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 23, 3:43 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 23, 3:43 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
443 AM CDT Sat Jul 23 2022
.SHORT TERM...
(Issued 443 AM CDT Sat Jul 23 2022)
Today through Sunday:
The elevated convection activity across southern portions of the
area continues to linger, being fed by a 20 to 25 knot
southwesterly low level jet. This activity should linger for the
next several hours, until the low level jet veers westerly and
focuses the elevated convection more to the east and southeast.
There is enough elevated CAPE and deep layer bulk shear to support
some severe hail and perhaps some gusty winds. Severe Thunderstorm
Watch for the far southern counties is in effect until 15Z this
morning, mainly for the hail risk from a couple of these storms,
if they move across the state line. This activity should move out
of the area by 12Z to 14Z at the latest this morning.
The warm front should push northeast into south central Wisconsin
by midday and should bring hot and humid conditions to the far
southwest parts of the area. There should be ample sunshine to
help highs reach around 90 over most of the area, with lower 90s
southwest of Madison. Heat index values should rise to around 100
this afternoon in Iowa, Lafayette and Green Counties. A Heat
Advisory is in effect for this area. Heat index values in the
middle to upper 90s are expected across most of the rest of the
area this afternoon.
Agree with the latest SPC Day 1 Outlook with putting the entire
forecast area in the Enhanced Risk for severe storms for later
this afternoon into tonight. CAMs are suggesting a line of severe
convection will develop to the west and northwest of the area,
then move east southeast through the area later this afternoon
into this evening. There will be ample mean layer CAPE and deep
layer bulk shear to support severe storms, with the upward
vertical motion ahead of the cold front, differential CVA and an
increasing low level jet feed into the area.
Think that once the convection and cold pools develop, a forward
propagating MCS should ensue and move through the area. Main
hazard will be damaging winds with some 65 knot or greater gusts
possible. QLCS tornadoes are also possible with the favorable
0-3km bulk shear vectors. Large hail and locally heavy rainfall
are also possible. There is some indication for redevelopment
behind the initial line of convection later this evening into the
overnight hours, with the increasing low level jet before the cold
front moves through. Uncertain with this, as most CAMs seem to be
backing off this possibility.
Will continue to message the strong wind potential in our
graphics and products. Stay weather aware this afternoon into
tonight.
West to northwest winds should bring gradual cold air advection
into the area Sunday, gradually helping to push any lingering
precipitation to the east. It may still be a warm and humid day,
as dew points remain in the 60s. Highs in the lower to middle 80s
look likely, with gusty west northwest winds.
Wood
&&
.LONG TERM...
(Issued 443 AM CDT Sat Jul 23 2022)
Sunday night through Friday:
High pressure should move southeast through the region Sunday
night into Monday night, with a 500 mb trough moving through the
region. These features should bring a period of quiet weather,
along with cooler and less humid conditions.
Models are then showing a general trend towards modest warm air
advection and moisture advection into the region Tuesday, with a
cold front moving southeast through the area Tuesday night or
Wednesday morning. This should bring the next decent chances for
showers and some thunderstorms.
Another shot of cold air advection behind the cold front Thursday
into Thursday night should bring cooler and drier air back into
the region, with high pressure working southeast into the region
once again on Friday. This looks to be another nice stretch of
weather for the area.
Wood
&&
.AVIATION...
(Issued 443 AM CDT Sat Jul 23 2022)
Some thunderstorms may impact Kenosha and Janesville until around
12Z this morning, with some hail, gusty winds and brief heavy
rainfall possible. IFR visibility values may occur as well.
Otherwise, VFR conditions should remain over the area this
morning into middle afternoon. Light southwest to south winds are
expected today, with southeast winds for Sheboygan this afternoon.
Milwaukee and Kenosha should remain southerly.
Low level wind shear conditions should stay just south of the
area into the middle morning hours, though it may get close at
Janesville and Kenosha with 35 knot-plus winds at 2000 feet AGL.
A line of severe thunderstorms with damaging winds should move
east southeast across the area later this afternoon and evening.
Some hail and heavy rainfall may occur as well, with IFR or lower
visibility values possible at times. Keep up with the forecast, as
the wind gusts may be well over 50 knots with this line.
There is some chance for more storms to develop behind the line of
storms overnight tonight, though confidence is low at this time.
The cold front should move east through the area around 12Z Sunday
or a little later, with winds shifting to the west northwest.
Gusty west northwest winds are expected by Sunday afternoon.
Wood
&&
.MARINE...
(Issued 443 AM CDT Sat Jul 23 2022)
Low pressure over James Bay will gradually weaken tonight into
Sunday, before slowly shifting to the east into Monday. A cold
front southwest of the low will gradually move eastward across the
region tonight into Sunday.
Some showers and thunderstorms will move east across southern
portions of the lake into this morning. Gusty winds and hail are
possible with these storms.
A more organized line of thunderstorms should then move eastward
across the region later this afternoon into tonight, ahead of the
cold front. Severe storms with damaging winds are possible. Keep
up with the forecast, as the gusts with these storms may reach
over 50 knots.
South to southwest winds will gradually increase today into this
evening, becoming west Sunday and northwest by Sunday night. Winds
should remain just below Small Craft Advisory levels tonight over
the nearshore waters. High pressure should move southeast into
the region Monday and Monday night, bringing lighter winds.
Wood
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ062-WIZ067-WIZ068...noon Saturday to 8 PM
Saturday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 23, 4:03 AM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
503 AM CDT Sat Jul 23 2022
WIZ046-047-051-052-056>060-062>072-241015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
503 AM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms near the Illinois border early this
morning may produce hail to one inch in diameter and strong
winds.
A Heat Advisory is in effect for Iowa, Lafayette and Green
Counties from noon until 8 PM CDT this evening. Heat index values
around 100 are expected in this area, with middle to upper 90s
elsewhere.
A line of severe storms is expected to move east southeast through
the area later this afternoon and tonight, with damaging winds of
70 to 80 MPH possible. In addition, embedded tornadoes, large
hail and locally heavy rainfall are possible. Stay weather aware
during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There are chances for thunderstorms Tuesday night into Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
tonight.
LMZ643>646-241015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
503 AM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Scattered thunderstorms south of Wind Point early this morning may
produce hail to one inch in diameter and strong winds.
A line of severe storms is expected to move east southeast
through the nearshore waters tonight, with damaging winds of 50
knots or greater possible. In addition, embedded waterspouts and
large hail are possible. Stay weather aware during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There are chances for thunderstorms Tuesday night into Wednesday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
503 AM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Scattered thunderstorms over southern portions of the lake early
this morning may produce hail to one inch in diameter and strong
winds.
A line of severe storms is expected to move east southeast
through the open waters tonight, with damaging winds of 50 knots
or greater possible. In addition, embedded waterspouts and large
hail are possible. Stay weather aware during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There are chances for thunderstorms Tuesday night into Wednesday.
Wood
www.weather.gov/mkx
In the hours before
Local storm report, Jul 22, 11:22 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1222 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM HAIL 3 W KENOSHA 42.60N 87.87W
07/23/2022 U0.75 INCH KENOSHA WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1219 AM HAIL 1 E PLEASANT PRAIRIE 42.55N 87.92W
07/23/2022 U0.50 INCH KENOSHA WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Special weather statement, Jul 23, 12:34 AM CST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
134 AM CDT Sat Jul 23 2022
WIZ069-070-230715-
Walworth WI-Rock WI-
134 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southwestern
Walworth and southeastern Rock Counties through 215 AM CDT...
At 134 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or near Janesville, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Janesville, Elkhorn, Delavan, Williams Bay, Walworth, Clinton,
Fontana-On-Geneva Lake, Sharon, Darien, Como, Richmond, Tiffany,
Abells Corners, Tibbets, Allens Grove, Millard, Avalon, Shopiere,
Emerald Grove and Johnstown Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4253 8899 4267 8903 4275 8894 4275 8849
4249 8849 4249 8887
TIME...MOT...LOC 0634Z 271DEG 29KT 4263 8893
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WAGNERSpecial weather statement, Jul 23, 1:09 AM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
209 AM CDT Sat Jul 23 2022
WIZ067-068-230800-
Green WI-Lafayette WI-
209 AM CDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of Lafayette and western
Green Counties through 300 AM CDT...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuba City to near Darlington to near Apple
River. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroe, Darlington, Shullsburg, Monticello, Belmont, Benton, Argyle,
Apple River, Wiota, New Diggings, South Wayne, Elk Grove, Fayette,
Lamont, Browntown, Gratiot, Calamine, Lead Mine, Jordan Center and
Yellowstone Lake St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4272 9043 4277 9028 4278 8953 4250 8950
4251 9043
TIME...MOT...LOC 0708Z 264DEG 37KT 4263 9040 4261 9009 4248 9005
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WAGNERSpecial weather statement, Jul 23, 1:38 AM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
238 AM CDT Sat Jul 23 2022
WIZ064-065-070-071-230830-
Walworth WI-Waukesha WI-Racine WI-Jefferson WI-
238 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of northern Walworth,
northwestern Racine, southern Waukesha and southeastern Jefferson
Counties through 330 AM CDT...
At 238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or near Whitewater, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Berlin, Muskego, Whitewater, Elkhorn, Mukwonago, Union Grove,
East Troy, Wind Lake, Vernon, Rochester, Palmyra, Big Bend, Browns
Lake, Waterford North, Potter Lake, Eagle Lake, Burlington,
Waterford, La Grange and Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4275 8878 4286 8877 4296 8809 4267 8805
4267 8818 4266 8821 4265 8866
TIME...MOT...LOC 0738Z 264DEG 35KT 4279 8862
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WAGNERSpecial weather statement, Jul 23, 2:37 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
337 AM CDT Sat Jul 23 2022
WIZ065-066-070-071-230915-
Walworth WI-Waukesha WI-Milwaukee WI-Racine WI-
337 AM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southwestern
Milwaukee, northeastern Walworth, northwestern Racine and southern
Waukesha Counties through 415 AM CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm over
North Prairie, or near Mukwonago, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milwaukee, Waukesha, West Allis, New Berlin, Greenfield, Muskego,
Greendale, Hales Corners, Mukwonago, East Troy, West Milwaukee,
Franklin, Wind Lake, Vernon, Ottawa, Raymond, North Prairie, Big
Bend, Waterford North and Potter Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4279 8850 4295 8854 4298 8844 4303 8798
4276 8799
TIME...MOT...LOC 0837Z 271DEG 28KT 4291 8843
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WAGNERSpecial weather statement, Jul 23, 4:30 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
530 AM CDT Sat Jul 23 2022
WIZ071-072-231100-
Racine WI-Kenosha WI-
530 AM CDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of Racine and Kenosha
Counties through 600 AM CDT...
At 529 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eagle Lake to 8 miles northeast of
Winthrop Harbor. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Antioch,
Sturtevant, Union Grove, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Spring Grove, Rochester, Raymond, Wheatland, Yorkville,
Genoa City, Silver Lake, Wind Point and Channel Lake.
People attending Country Thunder in Twin Lakes should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Wisconsin.
&&
LAT...LON 4279 8830 4281 8778 4278 8775 4276 8777
4271 8777 4267 8779 4266 8781 4261 8782
4259 8781 4252 8781 4249 8780 4249 8830
TIME...MOT...LOC 1029Z 271DEG 32KT 4275 8814 4255 8769
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WAGNER